New Mexico, 2010Flash Flood and Wildfire in New Mexico, June 23 to 26, 2010
June 23 to 26, 2010 · NWS ABQ · 6 events in 4 counties and zones
Thunderstorms were the result of a back door cold front which slid through the eastern plains of New Mexico during the day. Initially, thunderstorms brought hail and gusty winds across southeast New Mexico.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.0 million
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms were the result of a back door cold front which slid through the eastern plains of New Mexico during the day. Initially, thunderstorms brought hail and gusty winds across southeast New Mexico. Then later, the thunderstorms evolved into a cluster which slowly moved east into Texas. This cluster of storms brought rainfall amounts of up to 2 inches in one hours time across the east. Later that night, the front pushed through the gaps of the central mountain chain resulting in east winds topping 60 mph. Tree damage was noted across much of Albuquerque.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 23, 2:01 PM MST, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 23, 2:01 PM MST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
301 PM MDT WED JUN 23 2010
.DISCUSSION...UPPER FLOW ALOFT CONTINUES TO WEAKEN WITH STRONGEST
WINDS STILL LOCATED OVER THE NORTHWESTERN CORNER OF THE
STATE...BUT ONLY SEEING 40 TO 50KT PER 35-40KFT ACARS DATA. FRONT
PLUNGED SOUTH OF I-40 BEFORE NOON...BUT AS EXPECTED A
SOUTHEASTERLY FETCH OF MOISTURE ADVECTION HAS SINCE ESTABLISHED
IN THE SOUTHEASTERN PLAINS WHILE THE POST FRONTAL AIRMASS STILL
HOLDS SOME DEFINITION IN THE NORTHEASTERN QUADRANT OF THE STATE.
THUS...MOISTURE IS FIGHTING ITS WAY WESTWARD TOWARD THE RIO GRANDE
VALLEY WITH CONVECTION LIGHTING UP THE CENTRAL MOUNTAIN CHAIN.
STEERING FLOW IS RATHER LIGHT OVER THE EASTERN HALF OF THE STATE
AND THIS WILL POSE A HURDLE FOR CONVECTION TO PROPAGATE INTO THE
EASTERN PLAINS. RATHER CONVECTIVE INITIATION IN THE EASTERN
PLAINS WILL LIKELY HAVE TO RELY ON ANY LOW LAYER CONVERGENCE WHICH
LOOKS TO BE TAKING PLACE ALREADY IN EASTERN CHAVES COUNTY. WILL ALSO
LIKELY SEE A DECENT GAP WIND DEVELOPING BEFORE SUNSET IN FAVORED
CENTRAL VALLEYS AND THE EASTERN SECTIONS OF ALBUQUERQUE METRO
AREA. CONVECTION TO THE EAST COULD ALSO DICTATE TIMING/STRENGTH OF
THIS. HAVE CONTINUED MENTION OF DRY STORMS IN SOUTHWESTERN
ZONES THROUGH THE EVENING...GENERALLY WEST OF SOCORRO COUNTY.
ELSEWHERE HAVE KEPT ISOLATED POPS ONGOING INTO EARLY MORNING...BUT
COVERAGE SHOULD CERTAINLY BE LESS AFTER MIDNIGHT.
MOISTURE WILL HAVE ADVANCED BEYOND THE CONTINENTAL DIVIDE BY
THURSDAY MORNING...CARRYING CHANCE FOR ISOLATED THUNDER INTO THESE
AREAS. WINDS ALOFT AND CONSEQUENTLY THE STEERING FLOW WILL REMAIN
WEAK AS THE UPPER HIGH NUDGES MORE NORTHWEST THURSDAY. OVERALL
TEMPERATURES WILL BE A TAD COOLER IN THE CENTRAL TO EASTERN
ZONES...BUT STILL CLOSE TO SEASONAL NORMS. COVERAGE ON FRIDAY WILL
BE FAIRLY SIMILAR WITH LITTLE CHANGE TO THE PLACEMENT OF UPPER
HIGH AND MOISTURE FIELDS.
SOME TROUGHINESS IS ADVERTISED TO THE WEST OF NEW MEXICO BY
SATURDAY. MODELS HAVE CONTINUED TO DOWNGRADE THE WIND FIELDS WITH
THIS FEATURE OVER THE PAST FEW RUNS...AND THE GFS EVEN LOOKS TO
CUT OFF A VERY WEAK LOW FOR A BRIEF PERIOD. WHILE THE FLOW ALOFT
WILL REMAIN RATHER WEAK...A SOUTHWESTERLY COMPONENT COULD USHER IN
SOME DRIER AIR THAT COULD REDUCE THE THREAT OF CONVECTION IN THE
WESTERN ZONES BOTH SATURDAY AND SUNDAY. ANOTHER FRONTAL BOUNDARY
COULD SNEAK INTO THE PLAINS LATE SUNDAY KEEPING MOISTURE IN
TACT IN THE EAST. BY BEGINNING OF NEXT WORK WEEK THE HIGH BECOMES
BROADLY PRESENT OVER NEW MEXICO AND TEXAS...AND MOISTURE SHOULD BE
ABLE TO CYCLE/RECYCLE ITSELF FOR DIURNAL BOUTS OF CONVECTION
THROUGH MID WEEK.
52
&&
.AVIATION...SURFACE BOUNDARY THROUGH MOST OF EASTERN NEW MEXICO
WILL CONTINUE SOUTH AND WEST INTO TONIGHT. GUSTY EAST CANYON WINDS
THIS EVENING AND TONIGHT. SHRA/TSRA ACTIVITY TO INCREASE THROUGH THE
EVENING THEN DIMINISH SOME AFTER MIDNIGHT...MAINLY CENTRAL MOUNTAINS
ON EAST WITH MVFR CIGS AND VSBYS THROUGH THE NIGHT AND MOUNTAIN
OBSCURATIONS. LOCAL IFR CIGS AND VSBYS DUE TO LOW CLOUDS AND FOG
AFTER 06Z...MAINLY ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN
CHAIN. ISOLATED -SHRA/-TSRA WITH STRONG DOWNBURST WINDS TO 50 KT
THROUGH 03Z OVER GILA REGION OF THE SOUTHWEST MOUNTAINS.
NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. CHJ
&&
.FIRE WEATHER...MODELS AND LATEST OBS STILL INDICATING AN ABRUPT
CHANGE TO A WETTER AND SOMEWHAT COOLER PATTERN AS A SURFACE FRONT
CONTINUES SOUTH AND WEST. THIS BOUNDARY WILL RUSH THROUGH THE
CANYONS AND PASSES OF THE CENTRAL MOUNTAIN CHAIN INTO THE RIO GRANDE
VALLEY LATE THIS AFTERNOON INTO TONIGHT. THE INCREASE IN MOISTURE
BEHIND THIS FRONT WILL LEAD TO MORE ACTIVE WEATHER THROUGH FRIDAY.
SHOWERS AND THUNDERSTORMS FORMING NOW WILL CONTINUE INTO TONIGHT
FAVORING THE CENTRAL MOUNTAINS ON EAST. HOWEVER...ISOLATED SHOWERS
AND STORMS WILL FORM BETWEEN THE DIVIDE AND WEST SLOPES OF THE
CENTRAL MOUNTAINS TONIGHT. ACTIVITY OVER THE SOUTHWEST MOUNTAINS
WILL BE OF THE DRY VARIETY WITH SOME CLOUD TO GROUND LIGHTNING
AND GUSTY MICROBURST WINDS TO 50KTS POSSIBLE THROUGH THIS EVENING.
SCATTERED SHOWERS AND THUNDERSTORMS MOST AREAS THURSDAY AND FRIDAY
EXCEPT WEST OF THE CONTINENTAL DIVIDE...AND FAR EASTERN PLAINS ON
FRIDAY WHERE CONDITIONS WILL BE MORE STABLE. RH RECOVERIES THE
NEXT FEW NIGHTS WILL BE GOOD TO EXCELLENT EXCEPT WEST OF THE DIVIDE.
SOME DRYING AND WARMING MAY OCCUR FROM WEST TO EAST BY SATURDAY AND
SUNDAY...BUT IT NOW APPEARS MOISTURE MAY BE REPLENISHED LATER
SUNDAY...TRANSPORTED BY ANOTHER SURFACE FRONT. EXTENDED MODELS ALSO
INDICATE A WEAK UPPER LOW MAY BECOME EMBEDDED IN THE RIDGE OVER
EASTERN NEW MEXICO EARLY NEXT WEEK...WHICH COULD LEAD TO UNSETTLED
WEATHER OVER AT LEAST THAT PART OF THE STATE.
CHJ
&&
.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON...................... 58 98 61 94 / 0 5 10 10
DULCE........................... 45 86 49 84 / 0 20 30 20
CUBA............................ 49 86 51 85 / 10 20 20 30
GALLUP.......................... 44 93 50 87 / 0 10 10 20
EL MORRO........................ 46 87 51 82 / 5 30 30 30
GRANTS.......................... 50 92 54 86 / 10 30 30 30
QUEMADO......................... 49 89 53 84 / 5 20 30 30
GLENWOOD........................ 54 93 60 90 / 10 20 20 20
CHAMA........................... 47 82 49 79 / 10 20 40 30
LOS ALAMOS...................... 61 84 61 82 / 30 30 20 40
PECOS........................... 56 85 53 83 / 40 30 20 30
CERRO/QUESTA.................... 51 83 51 81 / 20 20 20 30
RED RIVER....................... 44 73 48 74 / 40 40 30 30
ANGEL FIRE...................... 45 75 47 77 / 40 30 20 30
TAOS............................ 53 86 53 85 / 30 30 20 30
ESPANOLA........................ 55 92 57 90 / 30 20 20 30
SANTA FE........................ 56 88 57 87 / 40 30 20 30
SANTA FE AIRPORT................ 58 90 59 89 / 30 30 20 30
ALBUQUERQUE FOOTHILLS........... 66 91 65 89 / 30 30 20 30
ALBUQUERQUE HEIGHTS............. 68 93 67 91 / 20 20 20 30
ALBUQUERQUE VALLEY.............. 66 95 69 93 / 20 20 20 30
ALBUQUERQUE WEST MESA........... 65 94 68 92 / 20 20 20 30
LOS LUNAS....................... 64 94 63 93 / 20 20 20 30
RIO RANCHO...................... 65 92 65 90 / 20 20 20 30
SOCORRO......................... 66 93 64 92 / 20 20 20 30
SANDIA PARK/CEDAR CREST......... 54 85 54 85 / 30 30 20 30
MORIARTY/ESTANCIA............... 57 87 57 88 / 30 30 20 30
CLINES CORNERS.................. 56 83 56 85 / 40 30 20 30
GRAN QUIVIRA.................... 60 87 58 85 / 30 30 20 30
CARRIZOZO....................... 65 91 63 88 / 20 20 20 20
RUIDOSO......................... 60 80 58 78 / 30 30 20 30
CAPULIN......................... 54 82 52 86 / 30 30 20 30
RATON........................... 57 87 54 89 / 40 30 20 30
LAS VEGAS....................... 55 81 53 85 / 40 30 20 30
CLAYTON......................... 62 88 63 93 / 30 30 20 20
ROY............................. 60 86 61 90 / 40 30 20 20
CONCHAS......................... 66 91 67 95 / 40 30 20 20
SANTA ROSA...................... 63 86 66 91 / 40 30 20 20
TUCUMCARI....................... 66 88 67 95 / 40 30 20 20
CLOVIS.......................... 66 88 64 91 / 40 30 20 10
PORTALES........................ 65 89 65 92 / 30 20 20 10
FORT SUMNER..................... 66 90 65 93 / 40 30 20 10
ROSWELL......................... 68 93 68 95 / 30 20 20 10
PICACHO......................... 64 89 64 89 / 30 30 20 20
ELK............................. 62 84 61 84 / 30 30 20 30
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
52/40
Hazardous weather outlook, Jun 23, 4:41 AM MST, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
541 AM MDT WED JUN 23 2010
NMZ501>540-241200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
541 AM MDT WED JUN 23 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
THUNDERSTORMS DEVELOPING OVER THE EASTERN PLAINS TODAY AND TONIGHT
MAY PRODUCE DIME TO NICKEL SIZE HAIL...GUSTY WINDS TO 50 MPH...AND
MINOR FLOODING. HIGH BASED SHOWERS OVER THE SOUTHWEST MOUNTAINS
THIS AFTERNOON MAY PRODUCE GUSTY OUTFLOW WINDS UP TO 55 MPH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
GUYER
In the hours before
Special weather statement, Jun 23, 12:23 PM MST, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
123 PM MDT WED JUN 23 2010
NMZ515-528-231945-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST HIGHLANDS-
123 PM MDT WED JUN 23 2010
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MORA COUNTY THROUGH 145
PM MDT...
AT 118 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LA CUEVA...OR ABOUT 4 MILES SOUTHEAST OF
MORA...MOVING EAST AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...RAINSVILLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3606 10514 3590 10509 3590 10530 3597 10532
TIME...MOT...LOC 1922Z 255DEG 11KT 3594 10525
44
Special weather statement, Jun 23, 1:26 PM MST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
226 PM MDT WED JUN 23 2010
NMZ515-528-232100-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST HIGHLANDS-
226 PM MDT WED JUN 23 2010
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MORA COUNTY THROUGH 300
PM MDT...
AT 224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTH OF VALMORA...OR ABOUT 14 MILES
SOUTHWEST OF WAGON MOUND...MOVING EAST SOUTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM. HEAVY RAIN AT RATES NEAR THREE QUARTERS OF
AN INCH PER HOUR IS ALSO POSSIBLE.
AREAS AFFECTED BY THIS STORM INCLUDE...WAGON MOUND AND I-25 SOUTH OF
WAGON MOUND TO WATROUS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3605 10465 3580 10470 3585 10504 3601 10503
TIME...MOT...LOC 2026Z 276DEG 12KT 3592 10494
44
Special weather statement, Jun 23, 1:30 PM MST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
230 PM MDT WED JUN 23 2010
NMZ515-529-232100-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-
230 PM MDT WED JUN 23 2010
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SAN MIGUEL COUNTY
THROUGH 300 PM MDT...
AT 224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF SAN ANTONIO...OR ABOUT 9
MILES NORTHEAST OF LAS VEGAS...MOVING NORTHWEST AT 5 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM. HEAVY RAIN AT RATES NEAR THREE QUARTERS OF
AN INCH PER HOUR IS ALSO POSSIBLE.
AREAS AFFECTED BY THIS STORM INCLUDE...I-25 FROM LAS VEGAS TO
WATROUS.
&&
LAT...LON 3582 10514 3582 10511 3579 10505 3578 10503
3566 10497 3559 10518 3578 10524 3584 10515
TIME...MOT...LOC 2029Z 158DEG 6KT 3571 10512
44Special weather statement, Jun 23, 2:01 PM MST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
301 PM MDT WED JUN 23 2010
NMZ529-232130-
NORTHEAST HIGHLANDS-
301 PM MDT WED JUN 23 2010
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SAN MIGUEL COUNTY
THROUGH 330 PM MDT...
AT 254 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF SAN ANTONIO...OR ABOUT 9
MILES NORTHEAST OF LAS VEGAS. THIS STORM WAS NEARLY STATIONARY.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM. HEAVY RAIN WILL ALSO FALL AT RATES NEAR 1
INCH PER HOUR.
AREAS AFFECTED BY THIS STORM INCLUDE...I-25 FROM LAS VEGAS TO
WATROUS.
HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
&&
LAT...LON 3580 10506 3578 10502 3579 10500 3577 10487
3571 10492 3560 10506 3565 10517 3573 10518
3581 10512
TIME...MOT...LOC 2100Z 300DEG 1KT 3569 10510
44Special weather statement, Jun 23, 2:50 PM MST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
350 PM MDT WED JUN 23 2010
NMZ538-232215-
CHAVES COUNTY PLAINS-
350 PM MDT WED JUN 23 2010
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHAVES COUNTY THROUGH 415
PM MDT...
AT 346 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR THE BITTER
LAKE WILDLIFE REFUGE TO 15 MILES EAST OF HAGERMAN...AND MOVING
NORTHWEST AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THESE STORMS INCLUDE...MAINLY RURAL AREAS OF
CENTRAL CHAVES COUNTY.
THIS WILL IMPACT HIGHWAY 285 BETWEEN MILE MARKERS 101 AND 134...
MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.
&&
LAT...LON 3368 10477 3384 10429 3319 10383 3307 10430
TIME...MOT...LOC 2149Z 153DEG 11KT 3352 10435 3320 10408
40
Event by event
2 hail, 1 thunderstorm wind, 1 flash flood, 1 high wind, 1 wildfire. Local standard time, as filed.
Hail, Chaves
- When
- June 23, 3:35 PM MST
- Where
- Chaves County, 10.58 mi SSE of Mesa
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.844, -104.584
State police reported zero visibility in rain and hail along Highway 285 at mile marker 141.
Thunderstorm Wind, Chaves
- When
- June 23, 4:20 PM MST to 4:28 PM MST
- Where
- Chaves County, (Row)roswell Ind Airport
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 33.310, -104.510
Hail, Quay
- When
- June 23, 4:35 PM MST
- Where
- Quay County, House
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.650, -103.900
Flash Flood, Quay
- When
- June 23, 7:00 PM MST to 8:00 PM MST
- Where
- Quay County, 4.39 mi W of Logan to 4.52 mi W of Logan
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.368, -103.488
The Logan Fire Department reported localized flooding with a couple of intersections impassable.
High Wind, Albuquerque Metro Area
- When
- June 23, 8:00 PM MST to 9:00 PM MST
- Where
- Albuquerque Metro Area forecast zone
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- COOP Observer
Several reports of high winds across the Albuquerque Metro Area were reported as the east winds raced through the gaps of the central mountain chain. In the Albuquerque Foothills, winds were estimated around 70 mph, which blew down a fence, broke numerous large branches, and uprooted at least two trees. Roof shingle damage also occurred to numerous houses in the foothills. A 60 mph gust was measured just west of Placitas, and a 58 mph wind gust was recorded at the Albuquerque ASOS at 837 pm MST.
Wildfire, San Juan Mountains
- When
- June 23, 10:00 PM MST to June 26, 6:00 PM MST
- Where
- San Juan Mountains forecast zone
- Property damage
- $1.0 million
- Reported by
- Newspaper
A 2-acre fire resulted in damage of the Cumbres and Toltec Scenic Railroad by the Lobato Trestle. The fire, which was approximately 5 miles north-northeast of Chama near the Colorado border, destroyed the wooden ties that support the rail bed. As a result, the railroad had to halt train operations through the area. The cause of the fire remains unknown, though arson and natural causes have been ruled out.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Illinois, June 23, 20101 injured · $1.7 million · EF1 · 92 events
- Tornadoes and Damaging Winds in Indiana, June 23, 20102 injured · $2.2 million · EF1 · 49 events
- Excessive Heat in Maryland, June 23 to 24, 20101 death · 5 events
- Heat in Arizona, June 23 to 30, 20101 death · 1 event
- Flash Flooding and Damaging Winds in Illinois, June 23 to 24, 2010$487,000 · 61 kt wind · 44 events
- Flash Flooding and Damaging Winds in Illinois, June 23, 20101 injured · $247,000 · 74 kt wind · 33 events
- Flash Flooding and Damaging Winds in Iowa, June 23, 2010$645,000 · 61 kt wind · 18 events
- Flash Flood and Hail in Wisconsin, June 23, 2010$1.0 million · 56 kt wind · 7 events
- Tornadoes and Damaging Winds in Michigan, June 23, 2010$176,000 · EF1 · 12 events
- Hail and Damaging Winds in Ohio, June 23, 2010$164,000 · 1 in hail · 37 events
- Flooding and Damaging Winds in Iowa, June 23, 2010$490,000 · 78 kt wind · 9 events
- Damaging Winds in Ohio, June 23, 2010$400,000 · 50 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 226974, 226975, 226976, 226977, 226978, 241746.